Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 12, 2006, 12:49 AM MST for Maricopa County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2006, 12:49 AM MST (07:49 UTC)
- Expired
- Sep 12, 2006, 1:45 AM MST
- In force
- 56 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 141 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 120750 SVRPSR AZC013-120845- /O.NEW.KPSR.SV.W.0113.060912T0749Z-060912T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1249 AM MST TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 145 AM MST * AT 1241 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES EAST OF SENTINEL...OR ABOUT 16 MILES WEST OF GILA BEND...AND MOVING WEST AT 10 MPH. STRONG WINDS ARE CAPABLE OF BLOWING LARGE TRUCKS OF NEARBY INTERSTATE 8. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3289 11330 3266 11315 3285 11280 3305 11292 $$ HV
1 follow-up statement
000 WWUS55 KPSR 120847 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 142 AM MST TUE SEP 12 2006 AZC013-120852- /O.EXP.KPSR.SV.W.0113.000000T0000Z-060912T0845Z/ MARICOPA AZ- 142 AM MST TUE SEP 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARICOPA COUNTY MAINLY FOR AREAS NEAR INTERSTATE 8 16 MILES WEST OF GILA BEND EXPIRED AT 145 AM MST... THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR AN AREA 16 MILES WEST OF GILA BEND ALONG INTERSTATE 8 WAS ALLOWED TO EXPIRE AT 145 AM. STRONG THUNDERSTORMS...SOME SEVERE ACCORDING TO RADAR...HAVE DIMINISHED IN INTENSITY. THERE WERE NO REPORTS OF SEVERE WEATHER. THE CHANCE FOR SHOWERS AND THUNDERSTORMS HOWEVER WILL CONTINUE THE REMAINDER OF TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS THIS MORNING OVER THE AREA. LAT...LON 3289 11330 3266 11315 3285 11280 3305 11292 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:35 PM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 11, 9:35 PM MST, 3 hours 14 minutes before
AZZ020>028-CAZ030>033-121200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 935 PM MST MON SEP 11 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN BAJA CALIFORNIA SLOWLY NORTHEAST TOWARD ARIZONA TUESDAY AND ESPECIALLY TUESDAY NIGHT. THIS SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL AND SOUTHWEST ARIZONA TONIGHT...MAINLY LATE TONIGHT INTO TUESDAY WITH A MUCH BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE TUESDAY AND ESPECIALLY TUESDAY NIGHT. DRIER AIR ASSOCIATED WITH A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL CONFINE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA WEDNESDAY AND THURSDAY...THEN MOSTLY CLEAR NIGHTS AND SUNNY DAYS WILL MOVE OVER THE ENTIRE AREA FRIDAY AND THIS COMING WEEKEND. && .SHORT TERM... TONIGHT THROUGH THURSDAY... THE AIRMASS OVER THE PHOENIX CWA HAS BEEN DRYING OUT OVER THE PAST FEW DAYS...AS HIGH PRESSURE AND SUBSIDENCE ALOFT DEVELOPED. GOES PWAT IMAGERY SHOWED THAT MOST OF THE CWA HAD LESS THAN ONE INCH PWAT...AND THE 00Z PHOENIX RAOB ONLY HAD 0.93 INCHES. SURFACE DEWPOINTS OVER THE LOWER DESERTS WERE DOWN INTO THE MID 40S TO MID 50S DURING THE LATE AFTERNOON AND EARLY EVE. DEEPER MOISTURE DOES LURK IN SERN AZ...AS SEEN IN THE PWAT IMAGERY...WITH VALUES APPROACHING 1.5 IN COCHISE COUNTY...AND AS SUCH THE MOST SIGNIFICANT CONVECTION THIS EVENING FIRED IN THE TUS CWA. AT 9 PM RADAR AND LIGHTNING DATA INDICATED SCATTERED STORMS S AND E OF TUCSON. SCATTERED STORMS DID DEVELOP EARLIER IN ZONE 24 OVER THE HIGHER TERRAIN...AND ISOLD STORMS ALSO FORMED SOUTH AND EAST OF PHOENIX IN ZONE 27 AND 28...AND MILD OUTFLOW WINDS MOVED INTO THE SOUTHEAST VALLEY. AN UPPER LOW IS FORMING OVER THE NRN GULF OF CA...AND PROGS SHOW THAT IT WILL BE DEVELOPING OVER THE NEXT DAY OR SO...AND PROVIDING A SOUTHEASTERLY WINDFLOW THAT WILL ADVECT MOISTURE FROM SOUTHEAST ARIZONA WESTWARD AND ACROSS OUR ERN CWA. INCREASING DYNAMICS WILL ALSO BE AT PLAY...AS MARKED DIFLUENCE ALOFT WILL BE SETTING UP IN THE NERN QUAD OF THE UPPER LOW...AS WELL AS LIFT FROM VORT SPOKES ROTATING AROUND THE LOW. WITH INCREASING MOISTURE AND INSTABILITY ...CHANCES FOR SHOWERS AND STORMS WILL BE INCREASING OVER THE NEXT 12-24 HOURS. EARLIER THIS EVENING FORECASTS WERE UDATED TO INCREASE THE POPS A BIT SOUTH AND EAST OF PHOENIX...AND TO HAVE A SLIGHT CHANCE FOR STORMS/SHOWERS FOR MOST AREAS EAST OF THE CO RIVER FROM MIDNIGHT ONWARD THRU THE MORNING HOURS. NO FURTHER UPDATES NEEDED AT THIS TIME. .PREVIOUS DISCUSSION... A WEAK LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN BAJA CALIFORNIA SLOWLY NORTHEAST TOWARD ARIZONA TUESDAY AND ESPECIALLY TUESDAY NIGHT. SOME MOISTURE FROM MEXICO IN THE COUNTERCLOCKWISE FLOW AROUND THE LOW WILL SPREAD A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FROM THE SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHWEST ARIZONA MAINLY LATE TONIGHT AND INTO TUESDAY. AS THE LOW GETS CLOSER...THERE WILL BE A MUCH BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE TUESDAY AND ESPECIALLY TUESDAY NIGHT. THE SHOWERS AND THUNDERSTORMS WILL RESULT IN COOLER WEATHER TUESDAY NIGHT AND WEDNESDAY. THE WEAK LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OVER EAST-CENTRAL ARIZONA WEDNESDAY AND AWAY FROM ARIZONA THURSDAY AS A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA BEGINS MOVING SOUTHEAST OVER THE WESTERN UNITED STATES. DRIER AIR ASSOCIATED WITH THE LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA MEANS A DECREASE IN THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MOSTLY CONFINED TO SOUTH-CENTRAL ARIZONA WEDNESDAY AND THURSDAY. MOSTLY CLEAR WEATHER IS EXPECTED TO CONTINUE OVER SOUTHEAST CALIFORNIA DURING THIS PERIOD WITH A SLOW DECREASE IN TEMPERATURES. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... THE LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL CONTINUE MOVING SOUTHEAST OVER THE WESTERN UNITED STATES FRIDAY THEN SWING EAST THIS WEEKEND WITH MUCH DRIER AIR MOVING OVER OUR AREA RIGHT DOWN TO THE SURFACE. THE AIRMASS ASSOCIATED WITH THIS SYSTEM WILL BE COOLER. THUS...DESPITE A RETURN OF MORE SUNSHINE...DAYTIME TEMPERATURES ARE EXPECTED TO SHOW LITTLE CHANGE...AND WITH THE DRIER AIR...NIGHTTIME TEMPERATURES ARE EXPECTED TO BE EVEN COOLER. && .AVIATION... 06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 11/ELLIS
Hazardous weather outlook, Sep 11, 6:00 AM MST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST MON SEP 11 2006 AZZ021>023-026>028-120400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS TUESDAY. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-120400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 600 AM MST MON SEP 11 2006 /600 AM MST MON SEP 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-120400- SOUTHERN GILA/TONTO NF FOOTHILLS- 600 AM MST MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 12:49 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 56 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.